Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 6, 2025, 2:31 PM MST for Huerfano County, Las Animas County, Colorado. It took effect at Feb 7, 2025, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 2:31 PM MST (21:31 UTC)
- In effect from
- Feb 7, 2025, 10:00 AM MST
- Expired
- Feb 7, 2025, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS85 KPUB 062131 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 231 PM MST Thu Feb 6 2025 ...A Red Flag Warning has been issued for portions of the area from 10 AM to 6 PM Friday... COZ229-230-233-071345- /O.UPG.KPUB.FW.A.0001.250207T1700Z-250208T0100Z/ /O.NEW.KPUB.FW.W.0003.250207T1700Z-250208T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 231 PM MST Thu Feb 6 2025 ...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 6 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
588 WWUS85 KPUB 071042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 342 AM MST Fri Feb 7 2025 ...A Red Flag Warning has been issued for portions of the area from 10 AM to 6 PM Today... COZ229-230-233-080100- /O.CON.KPUB.FW.W.0003.250207T1700Z-250208T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 342 AM MST Fri Feb 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * WINDS...Southwest 20 to 30 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
978 WWUS85 KPUB 072128 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 228 PM MST Fri Feb 7 2025 COZ229-230-233-080100- /O.CON.KPUB.FW.W.0003.000000T0000Z-250208T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 228 PM MST Fri Feb 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * WINDS...Southwest 20 to 30 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Extreme fire danger is expected. Fires will uncontrollably spread and be very destructive. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
716 WWUS85 KPUB 080052 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 552 PM MST Fri Feb 7 2025 COZ229-230-233-080200- /O.EXP.KPUB.FW.W.0003.000000T0000Z-250208T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 552 PM MST Fri Feb 7 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... Widespread critical fire weather conditions are expected to end this evening as humidity values start to slowly increase over the next few hours. With that said though, spotty near critical fire weather conditions will remain possible early to mid evening given persistent gusty southwest winds to around 30 to 40 mph and humidity values still between 15 to 20 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 6, 2:22 PM MST, 9 minutes earlier. Its key messages:
- Warm, dry, and breezy again Friday. Critical fire weather conditions expected over our southern plains.
- Periods of light snow across the Central Mountains and cooler temperatures for the plains through the weekend.
- Much colder temperatures, especially for eastern Colorado, through the middle of next week, with the potential for generally light snow.
Area forecast discussion, Feb 6, 2:22 PM MST, 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 222 PM MST Thu Feb 6 2025 .KEY MESSAGES... - Warm, dry, and breezy again Friday. Critical fire weather conditions expected over our southern plains. - Periods of light snow across the Central Mountains and cooler temperatures for the plains through the weekend. - Much colder temperatures, especially for eastern Colorado, through the middle of next week, with the potential for generally light snow. && .SHORT TERM /THROUGH FRIDAY/... Issued at 220 PM MST Thu Feb 6 2025 Rest of Today and Tonight... Gusty west winds will continue through the rest of the day and into tonight, mainly over and near the higher terrain and gap flow areas. High temperatures have been tricky as expected, with the cold air from the encroaching front making it clear back to the mountains. Have already lowered expected temps a bit to match, though the airmass isn't particularly deep or exceedingly cold. Overnight lows will reflect today's temperatures, with colder conditions, mainly teens-20s, over the valleys, far eastern plains, and parts of northern I-25. Meanwhile, the southern I-25 corridor and parts of the banana belt region will stay in the 30s, with a few locations hovering right around 40. For Friday, conditions noticeably warm, though some slightly cooler air will remain in the same places as today. Over those cooler areas, highs in the mid-50s to low-60s. Over the southern and parts of the eastern plains, highs could see high-60s to low-70s. Strong westerly winds aloft will continue mixing down to the surface, especially during the afternoon, and areas over and adjacent to the higher terrain will see persistent gusts throughout most of the day. Between this and dry downsloping, critical fire weather conditions are expected tomorrow afternoon over parts of Huerfano and Las Animas Counties. Gap flow will be a usual area of concern, with the eastern plains as well dipping below the 15 percent RH threshold. After blending in new high-res guidance, increasing winds a bit from what the NBM had, consistent gusts do not appear to make it any further east towards Baca County, and as such have not expanded the fire weather highlight. However, given the gusts we're still expecting just lee of the southern Sangres, have upgraded the Fire Weather Watch to a Red Flag Warning. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 220 PM MST Thu Feb 6 2025 Friday night-Sunday...Embedded waves within the moderate westerly flow across the region will bring periods of snow to mainly the Northern and Central Mountains through the period. One said wave translating across the region Friday night will bring snow to the Central Mtns through the day Saturday, with accumulations of 1 to 4 inches possible. This snowfall, combined with the breezy westerly winds could bring hazardous travel conditions Friday night into early Saturday morning, especially north of Cottonwood Pass. The passing wave sends a backdoor cold front across Eastern Colorado early Saturday morning, with highs mainly in the 40s to lower 50s from northeast to southwest across the plains, likely being reached by mid morning, with steady and falling temperatures expected in the afternoon, as easterly low level upslope flow develops and persists. Next wave looks to bring another round of light snow to the Central Mountains later Saturday night through Sunday afternoon, with another backdoor front pushing across the plains, keeping temperatures mainly in the 30s on Sunday. These passing waves will have little affect on temperatures through the weekend across south central Colorado, with highs in the 30s and 40s across the higher terrain, and in the 50s across the high mtn valleys. Monday-Thursday...Latest operational and ensemble model data continues to support a pattern change through the middle of next week, as a broad upper trough develops across the Northern Tier into the Rockies, which will bring surges of much cooler Canadian air into the region, especially across Eastern Colorado. Monday looks to be a transition day, with the first surge of colder air moving into the region Monday night and Tuesday. High temperatures some 15 to 25 degrees below seasonal norms in the 20s and 30s are probable across the plains Tuesday and Wednesday, with Wednesday looking to be the coldest day of the week areawide, with highs in the 20s and 30s across south central Colorado as well, with the broad trough translating across the region. As for snowfall, models do not indicate much moisture to work with on Tuesday, with better chances of widespread light snowfall being on Wednesday, as a broad upper trough translates east. Slightly warmer and drier conditions on Thursday, before more energy moves across the region into the weekend. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1042 AM MST Thu Feb 6 2025 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Gusty west-southwest winds to around 25-30 knots are expected at KALS this afternoon, while KCOS and KPUB stay more southeast, and less gusty. Winds will weaken overnight, with winds turning more westerly at all three TAF sites towards the end of this forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 6 PM MST Friday for COZ229-230- 233. && SHORT TERM...GARBEROGLIO LONG TERM...MW AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 6, 4:08 AM MST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 408 AM MST Thu Feb 6 2025 COZ058>089-093>099-071115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 408 AM MST Thu Feb 6 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions due to gusty winds and low humidities will be possible across the lower elevations of Huerfano and Las Animas counties on Friday. West winds gusting up to around 50 mph and humidity values under 15 percent will lead to conditions favorable for rapid rates of fire spread and care should be taken to avoid fire starts. Otherwise some light snow showers will be possible at times across the central mountains through the weekend with the higher peaks seeing a couple inches of accumulation. A more significant cool down will spread into the region next week, especially for the southeast plains. Light snow will continue along the Continental Divide at times before eventually spreading into the southeast plains Tuesday and Wednesday. Accumulations look light at this point with temperatures staying below freezing for both Tuesday and Wednesday across the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:27 AM MST | Fire Weather Watch | PUB | Huerfano, Las Animas | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.